Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 13, 2007, 4:06 PM MDT for Sheridan County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 4:06 PM MDT (22:06 UTC)
- Expired
- May 13, 2007, 5:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 3752 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 132206
SVRLBF
NEC161-132300-
/O.NEW.KLBF.SV.W.0134.070513T2206Z-070513T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM MDT SUN MAY 13 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...
* UNTIL 500 PM MDT
* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR ABOUT NEAR HAY
SPRINGS...AND MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAY SPRINGS BY 415 PM MDT...
WALGREN LAKE STATE RECREATION AREA BY 420 PM MDT...
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD BY 425
PM MDT...
RUSHVILLE BY 500 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4283 10278 4245 10275 4268 10234 4285 10236
4289 10256
$$
CDC2 follow-up statements
000
WWUS53 KLBF 132240
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT SUN MAY 13 2007
NEC161-132300-
/O.CON.KLBF.SV.W.0134.000000T0000Z-070513T2300Z/
SHERIDAN NE-
440 PM MDT SUN MAY 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR ABOUT
9 MILES SOUTH OF HAY SPRINGS...MOVING NORTHEAST AT 10 MPH. AN
EARLIER STORM WHICH PROMPTED THE WARNING HAS DISSIPATED SO THIS
STORM NOW POSES THE GREATEST SEVERE WEATHER THREAT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD BY 455 PM MDT...
WALGREN LAKE STATE RECREATION AREA AND 6 MILES SOUTH OF HAY SPRINGS
BY 500 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4283 10278 4245 10275 4268 10234 4285 10236
4289 10256
$$
CDC000
WWUS53 KLBF 132300
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 PM CDT SUN MAY 13 2007
NEC161-132310-
/O.EXP.KLBF.SV.W.0134.000000T0000Z-070513T2300Z/
SHERIDAN NE-
500 PM MDT SUN MAY 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY
EXPIRES AT 500 PM MDT...
FOR NOW THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS. CONDITIONS
WILL REMAIN SOMEWHAT FAVORABLE FOR SEVERE WEATHER THIS AFTERNOON.
LAT...LON 4283 10278 4245 10275 4268 10234 4285 10236
4289 10256
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:50 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 13, 1:50 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN MAY 13 2007 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES ON MONDAY WITH FROPA...THEN TEMPERATURES... .SYNOPSIS...WINDY AND WARM CONDITIONS PRESENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. UPPR AIR ANALYSIS AND SATELLITE PICS INDICATING A STRONG UPPR LVL DISTURBANCE LIFTING ACROSS NORTHWESTERN MT...WITH ABUNDANT CONVECTION FIRING EAST OF THIS FEATURE FROM CENTRAL MT...SWD INTO NRN NMEX. TOWERS ALREADY GOING UP ACROSS ERN WYOMING AND THE WRN PANHANDLE AT 3 PM CDT. AT THE SFC...COLD FRONT EXTENDS ACROSS CENTRAL SD...WWD INTO NRN WYOMING AND WRN MT...WITH A SURFACE LOW LOCATED ALONG THIS FEATURE IN CENTRAL SODAK. TEMPERATURES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA AS OF 2 PM CDT RANGED FROM 83 TO 90 DEGREES. && .DISCUSSION... .NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN FORECAST CHALLENGE IS TIMING OF FROPA AND PRECIPITATION CHANCES FOR MONDAY AFTERNOON AND TONIGHT... FOR TONIGHT...CONVECTION OVER ERN WY ATTM WILL BEGIN SLOW TREK ACROSS THE PANHANDLE AND WESTERN PORTIONS OF THE CWA THIS EVENING AS THE SRN EXTENT OF THE SHORTWAVE TROF LIFTS ACROSS NWRN NEBR/WRN SODAK. LOW LEVEL JET WILL SHIFT WELL EAST OF THE CONVECTION LATE THIS EVENING...SO NOT EXPECTING TSRAS TO SURVIVE MUCH PAST MID EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. H925 TO SFC WINDS ARE FAIRLY UNIDIRECTIONAL OVERNIGHT...SO WELL MIXED BOUNDARY LAYER SHOULD KEEP MIN TEMPS ON THE VERY MILD SIDE. FOR MONDAY AND MONDAY NIGHT...MAIN UPPR LVL TROF WILL MOVE FROM MT INTO THE WRN DAKOTAS. THIS WILL PUSH A COLD FRONT THROUGH WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY AFTERNOON. SOME MINOR TIMING DIFFERENCES NOTED WITH THE FROPA AS THE NAM IS SLIGHTLY SLOWER. WILL COMPROMISE BETWEEN THE NAM AND GFS SOLNS...WHICH WOULD FAVOR SOME SLIGHTLY HIGHER POPS FURTHER NORTH THEN WHAT WE HAVE. CAP REMAINS IN PLACE THROUGH 21Z...WHICH BY THIS TIME...FRONT JUST OFF TO THE NORTH OF LBF. POPS GENERALLY FOLLOW THE NOTION OF INITIATION ALONG A LINE FROM OGA TO ONL...AND HAVE PAINTED HIGHEST POPS SOUTH OF THIS LINE. THUNDERSTORM TYPE EXPECTED TO BE LINEAR MULTICELLS AS BULK SHEAR NOT OVERLY IMPRESSIVE TOMORROW AFTN. MARGINAL SEVERE HAIL AND WINDS WILL BE THE MAIN THREATS AS DYNAMIC SUPPORT FOR STRONG SHEAR IS LACKING. BY MONDAY EVENING...THE LINE OF SHRAS AND THUNDERSTORMS...IS EXPECTED TO BECOME BETTER ORGANIZED ACROSS SRN NEBRASKA/NRN KANSAS AS THE UPPR LVL TROF CROSSES THE PANHANDLE/ERN COLORADO. THIS ACTIVITY WILL SHIFT SOUTH AND EAST OF THE CWA OVERNIGHT AS THE UPPR LVL SUPPORTS LIFTS ACROSS NEBRASKA AND THE DAKOTAS. .LONG TERM (TUESDAY THROUGH SUNDAY)...HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS LATE TUESDAY BEHIND THE COLD FROPA. GUIDANCE TEMPS ARE ALL OVER THE PLACE....WHEN IT COMES TO TUESDAY NIGHTS LOWS. THE MET IS THE COOLEST AT 34 DEGREES FOR LBF...WHILE THE MAV NUMBERS ARE IN THE 40S. AM PLANNING A COMPROMISE...WITH MINS IN THE LWR 40S AND HIGH 30S IN THE VALLEY. WILL NEED TO WATCH THIS CLOSELY AS A FROST ADVZY WILL BE NEEDED IF MINS IN THE MID 30S ARE EXPECTED. BEYOND TUESDAY NIGHT...LITTLE CHANGES MADE TO THE ONGOING FORECAST AS A BROAD RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE CENTRAL CONUS. SUPPORT FOR PRECIP LACKING...SO DRY FOR NOW. TEMPS WILL BE SEASONAL WITH HIGHS IN THE UPPR 70S/LWR 80S FOR THE PERIOD. .AVIATION... ISOLD TO SCT TSRA ARE EXPECTED ACROSS THE EASTERN PANHANDLE THIS AFTERNOON AND EVENING. STORM MOTION WILL BE AROUND 10KT TO THE EAST. OUTSIDE OF TSRA...VFR CIGS AND VSBYS. A COLD FRONT WILL TRACK THROUGH THE REGION MONDAY...BRINGING NW WINDS TO KVTN BY 15Z. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB/JMC
Hazardous weather outlook, May 13, 2:33 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 13 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-142045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 13 2007 /233 PM MDT SUN MAY 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS DEVELOPING ACROSS THE NEBRASKA PANHANDLE ARE FORECAST TO SLOWLY TRACK TO THE EAST THROUGH THE EVENING HOURS BEFORE DIMINISHING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AS A STRONG COLD FRONT TRACKS THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THE MOST FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO BE SOUTH AND EAST OF A LINE FROM BUTTE TO BIG SPRINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JMC
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.